Brand-Ad-30-6
 IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1620 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   To the Editor
   References

 Article Access Statistics
    Viewed1749    
    Printed26    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 1997  |  Volume : 63  |  Issue : 1  |  Page : 71-72

Cetirizine induced urticaria


Jaipur, India

Correspondence Address:
Puneet Bhargava
Jaipur
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 20944276

Rights and PermissionsRights and Permissions



How to cite this article:
Bhargava P, Bhargava S, Kuldeep C M, Mathur N K. Cetirizine induced urticaria. Indian J Dermatol Venereol Leprol 1997;63:71-2

How to cite this URL:
Bhargava P, Bhargava S, Kuldeep C M, Mathur N K. Cetirizine induced urticaria. Indian J Dermatol Venereol Leprol [serial online] 1997 [cited 2020 Aug 9];63:71-2. Available from: http://www.ijdvl.com/text.asp?1997/63/1/71/22843



  To the Editor Top


Cetirizine in the carboxylic acid metabolite of hydroxyzine used commonly in the treatment of acute and recurrent episodes of urticaria.[1] Use of this drug causes a decrease in immediate release of histamine, in the detection of platelet activation factor, in the influx of eosinophils and prostaglandin D2 generation.[2] Side effects include headache, dizziness, drowsiness, agitation, dry mouth and gastrointestinal discomfort. Recently a 25-year-old Hindu female presented to us with contact dermatitis involving the hands. She was prescribed cetirizine 10 mg HS along with topical corticosteroid ointment. She took this medication for 2 days and came back on third day with generalised urticarial reaction. The lesions appeaed within half an hour of the intake of third dose of cetirizine.

A complete physical examination and laboratory investigations were done to exclude other cases of urticaria. Cetirizine was stopped and the patient was treated with dexchlorpheniramine maleate 2 mg twice daily with subsidence of lesions within 3 days.

Rechallenge with tablet of cetirizine produced pruritus and urticarial wheels. To our knowledge, urticaria occurring after cetirizine use has not been described in literature although it has been mentioned as a rare complication after use of terfenadine,[2] which also is an antihistaminic drug. This case report is interesting because here an antihistaminic drug is causing urticaria for which it is used as a therapeutic modality.

 
  References Top

1.Wood SG, et al. Metabolism and pharmacokinetics of 14C- cetirizine in humans. Ann Allergy 1987;59 (Suppl):31.  Back to cited text no. 1      
2.Soter NA. Antihistamines In:Fitzpatrick TB, Eisen AZ, Wolff K, et al, editors. Dermatology in general medicine. New yark: McGraw Hill Inc, 1993:2909-16.  Back to cited text no. 2      




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow